MAUDE Adverse Event Report: COOK INC CANTATA 2.9 SUPERSELECTIVE MICROCATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CANTATA 2.9 SUPERSELECTIVE MICROCATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International distributor reported that the white hub of the cantata detached while attempting to insert the device for a uterine fibroid embolization procedure.There are no reported adverse patient consequences associated with this event.No leaks or other separations were noted.The device was disposed at the user facility.
 
Additional Manufacturer Narrative
Investigation - evaluation.A review of documentation, manufacturing instructions, specifications and quality control data was conducted during the investigation.No non-conformances were found for the product lot or component lot.The quality control inspection specifies to not twist the strain relief.The device drawing confirms that the strain relief is glued to the catheter/hub assembly.The complaint device was not returned therefore, device failure analysis and physical examination of the device used in this case could not be performed.Images provided with the case clearly demonstrate that the strain relief has disconnected from the luer hub.The luer hub still appears to be securely attached to the catheter.There is no evidence indicating that the device was manufactured outside of cook inc.Specifications.It is possible that the strain relief became separated from the hub during removal from the packaging or during procedural device preparation.It could have also separated during device packaging, sterilization, or storage.Without visual, dimensional, and/or functional testing of the product, we are unable to determine if this complaint was driven by a procedural or device related cause.At this time there is no objective evidence to determine the root cause of this event.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
CANTATA 2.9 SUPERSELECTIVE MICROCATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6395139
Report Number1820334-2017-00370
Device Sequence Number19176898
Product Code KRA
UDI-Device Identifier10827002345833
UDI-Public(01)10827002345833(17)170521(10)NS7299579
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberN/A
Device Catalogue NumberMCS-2.9-NT-150-15-HP
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/08/2017
Supplement Date Received by Manufacturer08/28/2017
Initial Report FDA Received Date03/10/2017
Supplement Report FDA Received Date09/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1